ARTHROCARE CORPORATION 2.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
25-2800 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
12/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a labral repair procedure, after preparing the insertion site with a 2.9 mm drill and clearing it of all debris, it was noticed that the q-fix anchor's bulge did not expand in the bone and came out without being deployed.The anchor was removed from the patient.The procedure was resumed after a non-significant surgical delay, using an equivalent smith and nephew back up device, used in an additionally drilled bone hole.There was a void left in the patient.No further complications were reported.The patient's status is healthy and the surgeon was satisfied with the surgical outcome.
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h2: additional information on: h8.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the device against the box with a bent shaft, no anchor knot can be evaluated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the bent shaft include excessive force to the device.Based on this investigation, the need for corrective action is not indicated.